MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE TOUCH¿; VENTRICULAR (ASSIST) BYPASS
Model Number HMT1100
Medical Device Problem Codes Failure to Interrogate (1332); No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the log files were provided for the system controller exchange and it was due to a blank screen on the heartmate touch device.After the system controller exchange it looked as though the device was functioning as intended.There were some concerns about blanking flows but the flow looked solid in the limited data provided.It was requested that the log files from the exchanged system controller be provided as it may have more pertinent data.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
 
Event or Problem Description
After further review of the system controller exchange that was done it was noted the staff was initially unsure why there were dashes for the flow, and education was provided on the heartmate ii with calculating flow.The reason the system controller was changed out was due to the pump running green light being dull and unable to be seen.There was no serial number available for the heartmate touch as the icu has 3 of them.This was said to not be a heartmate touch issue but just an educational issue.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of screen issues on the heartmate touch was unable to be confirmed.It was reported that the heartmate touch displayed dashes for the flow level, causing confusion.The system controller provides an estimate of blood flow out of the pump.This estimate is based on pump speed and power being delivered to the pump motor.This relationship is mostly linear, however, at speeds outside the acceptable linear region, the pump flow displays ¿-.-¿ to prevent the display of inaccurate flow information.Provided information indicated that the serial number of the heartmate touch was unknown, and that the confusion from the dashes displayed for pump flow were the cause of the reported event.No device issues were identified via this investigation.The device history records were unable to be reviewed due to the serial number of the heartmate touch being unknown.Heartmate 3 instructions for use (ifu) (rev.G) chapter 4 ¿heartmate touch communication system¿ and the heartmate touch communication system quick start guide (rev.B) explain the operation of the heartmate touch system, including how to set up the heartmate touch communication system for use.This section also describes the linear relationship between pump power, pump speed, and estimated flow, and explains a flow reading of ¿-.-¿ means.Heartmate 3 instructions for use (ifu) (rev.G) chapter "equipment storage and care" describe how to care for, store, and clean all equipment, including the heartmate touch tablet.Heartmate 3 instructions for use (ifu) (rev.G) chapter 1 "introduction" informs the user to contact abbott for assistance if there are any questions after reading the manual.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE TOUCH¿
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key22301422
Report Number2916596-2025-04171
Device Sequence Number8738392
Product Code DSQ
UDI-Device Identifier05415067032058
UDI-Public(01)05415067032058
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberHMT1100
Device Catalogue NumberHMT1100
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer08/04/2025
09/04/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date08/21/2025
09/08/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age81 YR
Patient SexMale
Patient Weight84 KG
Patient RaceWhite